MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE INC. NUVASIVE TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 5902826P2
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was called reported by the patient and radiographs provided confirmed the complaint.The removed ex-plant was not available for examination.Review of the reported event notes that 4 months post-op the migration took place with the patient being reported as non-physically active.No root cause can be determined, incomplete deployment, placement and or sizing are suspected as cause or contributors.No additional investigation could be completed.Labeling review: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).Loss of fixation.Nonunion or delayed union.Neurological, vascular or visceral injury.Pain, discomfort or abnormal sensations due to the presence of the device." "warnings, cautions and precautions: warnings, cautions and precautions: the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone"."patients with previous spinal surgery at the level(s) to be treated may have different clinical outcomes compared to those without a previous surgery.Additional care should be taken to ensure a thorough discectomy is completed in order to correctly size, place, and expand the device.An incomplete discectomy may result in difficulty to fully deploy and place the device in its intended position." "post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques".
 
Event or Problem Description
A revision took place on (b)(6) 2020 and the cage was replaced without a reported issue.On another unknown date experiencing extreme pain again , radiographs again show the cage at l2-3 had migrated.On (b)(6) 2021 a revision procedure was completed replacing the cage at l2-3 and adding additional posterior fixation.

Brand Name
NUVASIVE TLX INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key11329980
Report Number2031966-2021-00030
Device Sequence Number16431992
Product Code MAX
UDI-Device Identifier00887517958365
UDI-Public887517958365
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5902826P2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR